MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH, BIO-COMP P - LCK, 2.4 X 11.3; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. SUTR ANCH, BIO-COMP P - LCK, 2.4 X 11.3; BIO SOFT TISSUE FIXATN FASTNR
Model Number SUTR ANCH, BIO-COMP P - LCK, 2.4 X 11.3
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a labrum refixation with biceps surgery the implant did not hold in the patient and got frayed at the end.All fragments were retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-2922bc-1 suture anchor, biocomposite¿ pushlock® 2.4 x 11.3 mm serial/batch number (b)(6) was received for evaluation.Functional testing moving the inner shaft inside the outer shaft found that the devices smoothly engage.No damaged or issues were found.A visual inspection revealed that the bio screw was broken off.A piece of screw on the shaft shows bents on the threads.The method of bone preparation employed during the procedure and the bone quality encountered were not provided.The most likely causes of the reported failure are improper bone preparation, misaligned insertion, and prying/leveraging the device during insertion.Direction for use.Dfu-0087.G.Precautions.2.Surgeons are advised to review the product-specific surgical technique prior to performing any surgery.Arthrex provides detailed surgical techniques in print, video, and electronic formats.The arthrex website also provides detailed surgical technique information and demonstrations.Or contact your arthrex representative for an onsite demonstration.3.Make sure to use the recommended drill bit or punch to create the bone socket.4.Pushlock and swivelock suture anchors only: during anchor insertion, ensure that the angle of anchor insertion is coaxial to that of the previously prepared bone socket.5.Pushlock and swivelock suture anchors only: insert the driver into the bone socket until the anchor body makes contact with the bone.Preview and adjust suture tension, if necessary.Tension will not increase during final advancement of the anchor body.6.Pushlock and swivelock suture anchors only: ensure that the anchor body is in full contact with the bone before advancing the anchor body into the prepared bone socket.8.Self-punching pushlock and swivelock suture anchors only: ensure that the angle of anchor insertion is perpendicular to the bone.

Brand Name
SUTR ANCH, BIO-COMP P - LCK, 2.4 X 11.3
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20749096
Report Number1220246-2024-08587
Device Sequence Number20923311
Product Code MAI
UDI-Device Identifier00888867197633
UDI-Public(01)00888867197633(11)231120(17)251031(10)15169993
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberSUTR ANCH, BIO-COMP P - LCK, 2.4 X 11.3
Device Catalogue NumberAR-2922BC-1
Device Lot Number15169993
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown